Alert archive / South Dakota / Wind Advisories in 2012
Wind Advisory 1, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Jan 3, 2012, 2:48 AM CST for 15 counties in South Dakota. It took effect at Jan 3, 2012, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2012, 2:48 AM CST (08:48 UTC)
- In effect from
- Jan 3, 2012, 10:00 AM CST
- Expired
- Jan 3, 2012, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Aberdeen, SD
Counties Buffalo County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Potter County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 142 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1409 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
672 WWUS73 KABR 030848 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 248 AM CST TUE JAN 3 2012 ...STRONG WINDS ARE POSSIBLE LATE THIS MORNING THROUGH LATE THIS AFTERNOON... .WITH THE ONSET OF WARMER AIR TODAY...NORTHWEST WINDS WILL DEVELOP ACROSS CENTRAL AND NORTH CENTRAL SOUTH DAKOTA. IN FACT...35 TO 45 MPH SUSTAINED WINDS WILL RESIDE SEVERAL HUNDRED FEET ABOVE GROUND LEVEL TODAY. IT IS THESE STRONG WINDS THAT COULD POTENTIALLY REACH DOWN TO THE GROUND AT TIMES FROM LATE THIS MORNING THROUGH LATE THIS AFTERNOON. AS SUCH...A WIND ADVISORY HAS BEEN ISSUED FOR THESE POTENTIALLY STRONG WINDS. SDZ003-004-009-010-015>017-033>037-045-048-051-032100- /O.NEW.KABR.WI.Y.0001.120103T1600Z-120104T0000Z/ CORSON-CAMPBELL-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-STANLEY-SULLY- HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...FORT PIERRE... ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...PRESHO... FORT THOMPSON 248 AM CST TUE JAN 3 2012 /148 AM MST TUE JAN 3 2012/ ...WIND ADVISORY IN EFFECT FROM 10 AM CST /9 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CST /9 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING. * BY LATE THIS MORNING...STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF CENTRAL AND NORTH CENTRAL SOUTH DAKOTA. * NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH SHOULD DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DORN
2 follow-up statements
540 WWUS73 KABR 031551 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 951 AM CST TUE JAN 3 2012 ...STRONG WINDS ARE POSSIBLE THIS AFTERNOON WEST OF THE MISSOURI RIVER... .STRONG NORTHWEST WINDS WILL DEVELOP ACROSS PORTIONS OF CENTRAL AND NORTH CENTRAL SOUTH DAKOTA THIS AFTERNOON. AS SUCH...A WIND ADVISORY HAS BEEN ISSUED FOR THE AFTERNOON HOURS. SDZ004-009-010-016-017-034>037-051-031700- /O.CAN.KABR.WI.Y.0001.120103T1600Z-120104T0000Z/ CAMPBELL-WALWORTH-EDMUNDS-POTTER-FAULK-SULLY-HUGHES-HYDE-HAND- BUFFALO- INCLUDING THE CITIES OF...HERREID...MOBRIDGE...IPSWICH... GETTYSBURG...FAULKTON...ONIDA...PIERRE...HIGHMORE...MILLER... FORT THOMPSON 951 AM CST TUE JAN 3 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. BREEZY TO WINDY CONDITIONS ARE STILL POSSIBLE THIS AFTERNOON...BUT WIND SPEEDS ARE NO LONGER EXPECTED TO REACH ADVISORY CRITERIA LEVELS. $$ SDZ003-015-033-045-048-040000- /O.EXT.KABR.WI.Y.0001.120103T1800Z-120104T0000Z/ CORSON-DEWEY-STANLEY-JONES-LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE... FORT PIERRE...MURDO...PRESHO 951 AM CST TUE JAN 3 2012 /851 AM MST TUE JAN 3 2012/ ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 12 PM CST /11 AM MST/ UNTIL 6 PM CST /5 PM MST/ THIS EVENING. * BY EARLY AFTERNOON...STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF CENTRAL AND NORTH CENTRAL SOUTH DAKOTA. * NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PARKIN
133 WWUS73 KABR 040003 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 603 PM CST TUE JAN 3 2012 ...WIND ADVISORY HAS EXPIRED... .NORTHWEST WINDS WILL CONTINUE TO DECREASE THROUGH THE EVENING HOURS. SDZ003-015-033-045-048-040115- /O.EXP.KABR.WI.Y.0001.000000T0000Z-120104T0000Z/ CORSON-DEWEY-STANLEY-JONES-LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE... FORT PIERRE...MURDO...PRESHO 603 PM CST TUE JAN 3 2012 /503 PM MST TUE JAN 3 2012/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ MOHR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Jan 2, 11:41 PM CST, 3 hours 7 minutes earlier.
Area forecast discussion, Jan 2, 11:41 PM CST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 1141 PM CST MON JAN 2 2012 .UPDATE... UPDATED 06Z AVIATION DISCUSSION BELOW... LOWS HAVE ALREADY BEEN REACHED FOR THE NIGHT FOR SOME LOCATIONS IN THE EASTERN CWA WITH THE LIGHT WINDS. EXPECT SOUTH WINDS TO PICK UP THROUGH THE NIGHT ALONG WITH INCREASING HIGH LEVEL CLOUDS. THIS WILL HELP HOLD TEMPERATURES UP OR MAYBE RESULT IN SOME RISING TEMPERATURES. CURRENT FORECAST LOOKS GOOD. && .PREVIOUS DISCUSSION... .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT MAIN FORECAST CHALLENGE IN THE NEAR TERM IS TEMPERATURES...MAINLY TRYING TO FIGURE OUT JUST HOW WARM IT WILL GET. AN UPPER LEVEL RIDGE WILL BE DOMINANT OVER THE REGION TONIGHT THROUGH TUESDAY MORNING. A SHORTWAVE WILL QUICKLY SLIDE ACROSS THE NORTHERN PLAINS TUESDAY AFTERNOON...THEN NORTHWEST FLOW AHEAD OF A RIDGE OVER THE WEST COAST SETS UP TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. SURFACE HIGH PRESSURE WILL EXIT TO THE EAST TONIGHT AHEAD OF AN APPROACHING LOW PRESSURE TROUGH...WHICH LOOKS TO BE CENTERED OVER THE WESTERN PLAINS BY MORNING. THE WARM FRONT ASSOCIATED WITH THIS SYSTEM REACHES THE FAR EASTERN CWA BY MIDDAY TUESDAY...WITH A COOL FRONT QUICKLY FOLLOWING BEHIND IT. WITH H85 TEMPERATURES STILL BELOW OR RIGHT AROUND ZERO TONIGHT...SHOULD SEE TEMPERATURES FALL OFF INTO THE TEENS TO RIGHT AROUND 20 DEGREES FOR LOWS. WARMER AIR QUICKLY MOVES BACK IN WITH H85 TEMPERATURES RISING INTO THE +2 TO +13 DEGREE CELSIUS RANGE BY TUESDAY MORNING...THEN FALLING BACK INTO THE SINGLE DIGITS AS THE COOL FRONT TRACKS ACROSS THE AREA TUESDAY AFTERNOON OR EVENING. STRONG WAA REDEVELOPS ON WEDNESDAY WITH H85 TEMPERATURES RISING BACK INTO THE +6 TO +10 DEGREE RANGE. DUE TO THE LACK OF SNOW COVER ACROSS THE AREA AND THE UNUSUALLY HIGH AMOUNT OF LOW LEVEL WARM AIR...EXPECT TO SEE HIGHS REACH THE LOWER 40S TO LOWER 50S ON TUESDAY...AND THE MID 40S TO MID 50S ON WEDNESDAY. THESE TEMPERATURES WILL BE NEAR RECORD LEVELS AT SEVERAL LOCATIONS ON TUESDAY...AND NEAR OR ABOVE RECORD VALUES ON WEDNESDAY. LITTLE TO NO LOW TO MID LEVEL MOISTURE THROUGH THE PERIOD...SO NO PRECIPITATION EXPECTED. .LONG TERM...THURSDAY THROUGH MONDAY DETERMINISTIC AND ENSEMBLE GUIDANCE SUGGEST THIS PERIOD WILL START OFF MILD AND DRY WITH A BROAD/WEAK TROF DEVELOPING ALONG WITH A WEAK ARCTIC INTRUSION FOR THE WEEKEND...FOLLOWED BY MORE DRY/MILD CONDITIONS NEXT WEEK. H85 TEMPERATURES WILL PEAK AT NEARLY +12C THURSDAY AM...2 STANDARD DEVIATIONS ABOVE THE CLIMATOLOGICAL NORM. DEPENDING ON THE DEGREE OF MIXING EXPECTED WITH WEST/NORTHWEST SURFACE FLOW...AND THANKS TO SOME VERY LOW RECORD HIGH TEMPERATURES FOR THE DATE...COULD SEE RECORD HIGHS ACROSS THE CWA...SOME TOPPED BY AS MUCH AS 10 DEGREES. COLD ADVECTION...ALBEIT FROM TEMPERATURES STILL ABOVE NORMAL TO NEAR NORMAL THROUGH FRIDAY WILL RESULT IN COOLER BUT STILL ABOVE NORMAL TEMPERATURES FOR FRIDAY. COLD ADVECTION CONTINUES INTO SATURDAY/SUNDAY...WITH POOL OF COLDEST AIR MOVING IN SUNDAY AM AND BOTTOMING OUT AROUND -12C. WARM ADVECTION WILL RETURN LATE SUNDAY INTO MONDAY. && .AVIATION... 06Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH TONIGHT AND TUESDAY FOR ALL TERMINALS. NORTHWEST WINDS WILL PICK UP TO 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS AT TIMES AT MBG AND PIR ON TUESDAY. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...MOHR SHORT TERM...PARKIN LONG TERM...CONNELLY AVIATION...MOHR WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Jan 2, 2:51 AM CST, 23 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 251 AM CST MON JAN 2 2012 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-030915- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 251 AM CST MON JAN 2 2012 /151 AM MST MON JAN 2 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SD
Nearby
Wind Advisories in South Dakota, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.